MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC STEALTHSTATION S8 PLANNING STATION; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC STEALTHSTATION S8 PLANNING STATION; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number 9735894
Medical Device Problem Codes Communication or Transmission Problem (2896); Computer Operating System Problem (2898)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient information provided as no patient was involved in this concern.A medtronic representative went to the site to test the equipment.Testing revealed that the ssd of the navigation system was replaced.The navigation system then passed the system checkout and was found to be fully functional.The ssd was returned to the manufacturer for evaluation.Analysis found that patient files could not be closed in some instances on a known operational navigation system.Exiting the application software was required to close the patient details.The hardware investigation found that the reported event was related to a hardware issue.This issue was documented in a medtronic navigation hardware anomaly tracking database.Other relevant device(s) are: product id: 9736032rpend, serial/lot #: (b)(4), udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation system.It was reported outside of a procedure that the system was reported to work slower than it used to.The site stated that some patients would show as corrupted (not able to delete, export or do anything with them).Troubleshooting was performed and it was found that a similar issue was reported at the same site with another navigation system.During the visit with the manufacturer representative none of the reported issue were noticed but replaced the ssd and reinstall the software for a precaution.No patient present.Additional information was received stating that during a site visit, the site notified them that the planning station was intermittently working slower than it used to.During the initial visit it was working as intended and since then they haven't receive any new complaints.Due to similar complaints which have been confirmed and solved on the navigation system at that same site, the manufacturer representative decided to replace the ssd and reinstall the software out of precaution to avoid further intermittent complaints.
 
Additional Manufacturer Narrative
H3) the software team investigated the reported issue and there were no indications in the logs related to ram/gpu usage which may cause system to be slow.There were very few "low performance" errors seen.While selecting patient, it was noticed that oid was not available and so the patient got deselected.Hence user was not able to perform any operations(select/delete/export) with the patient selection.This could be to due to corruption of database(but no page block errors found from postgres logs) or the data on the ssd.Logs did not indicate the cause of the issue.There was insufficient information to determine root cause of the reported behavior.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
STEALTHSTATION S8 PLANNING STATION
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key12520027
Report Number1723170-2021-02352
Device Sequence Number4460129
Product Code HAW
UDI-Device Identifier00643169946538
UDI-Public00643169946538
Combination Product (Y/N)N
Initial Reporter CountryLO
PMA/510(K) Number
K162309
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9735894
Device Catalogue Number9735894
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2021
Supplement Date Received by Manufacturer10/08/2021
Initial Report FDA Received Date09/23/2021
Supplement Report FDA Received Date10/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1